MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE "PLASMALOOP", LOOP, MEDIUM, 24 FR., 12°-30°, ESG TCRIS; RESECTION ELECTRODES WITH HF CABLE

OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE "PLASMALOOP", LOOP, MEDIUM, 24 FR., 12°-30°, ESG TCRIS; RESECTION ELECTRODES WITH HF CABLE
Model Number WA47706S
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported, during a therapeutic hysteroscopy/myomectomy procedure using the loop cautery, the loop broke at the connection point to the electrode.The surgeon visualized the uterine cavity the entire time from the break to the retrieval and the loop itself was retrieved, intact, from the uterine cavity.There were no further foreign bodies visualized after the retrieval.The procedure was completed with another device.A fluoroscopy x-ray of the pelvis/uterine cavity was taken, followed by a flat p late x-ray at the conclusion of the procedure.
 
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.This report has been submitted by the importer under this mdr report number 2429304-2024-00209.
 
Event or Problem Description
It was reported, the loop broke at the end of the procedure and was removed by trapping the wire with the end of the retractable loop arm without any cautery activated.Another surgeon then proceeded with the patient's breast surgery.There was no delay as the x-ray was done at the end of the completed cases, not in between.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information from the customer.This report has been submitted by the importer under this mdr report number 2429304-2024-00209-01.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information, based on the legal manufacturer's final investigation and to provide an update to field h4.A review of the device history record found no deviations, that could have caused or contributed to the reported issue.Based on the results of the investigation, it was likely, that the reported event occurred, due to wear and tear.Additionally, the loop at the distal end of the electrode wears out, during use and may break, burn or melt.However, the subject device was not returned.And the root cause of the reported event could not be determined.Olympus will continue to monitor field performance for this device.

Brand Name
HF-RESECTION ELECTRODE "PLASMALOOP", LOOP, MEDIUM, 24 FR., 12°-30°, ESG TCRIS
Common Device Name
RESECTION ELECTRODES WITH HF CABLE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18988746
Report Number9610773-2024-00879
Device Sequence Number18209006
Product Code FAS
UDI-Device Identifier14042761085530
UDI-Public14042761085530
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K171965
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA47706S
Device Lot Number1100442429
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2024
Supplement Date Received by Manufacturer04/09/2024
08/01/2024
Initial Report FDA Received Date03/27/2024
Supplement Report FDA Received Date04/09/2024
08/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexFemale
Patient Weight94 KG
Patient EthnicityNon Hispanic
Patient RaceWhite